T3 (Liothyronine) itching - Cynomel & Thybon

I may have developed an allergy to synthetic T3. I took Cynomel for six months and it was wonderful: then I started to itch like crazy. I thought it could have been the fillers the used in their manufacturing, so I ceased use shortly thereafter. For a while I tried working with a naturopath without any medication, but recently decided that medication was better for my overall energy. A new doctor has recently put me on another more expensive German brand (Thybon) with the same active ingredient (liothyronine/T3). It has been less than a day and the itching has returned.

Has anyone here had any similar experiences? I would love to think that this might be a temporary adjustment period while my body gets used to the medication, although I fear it's probably an allergy to Liothyronine itself since my first few months on Cynomel presented no symptoms whatsoever.

Responses are greatly appreciated.

Last edited by

4 Replies

oldestnewest
  • In cases where allergy is suspected, it can be worth trying any of the standard over-the-counter anti-histamines (loratadine, cetirizine, etc.). Might not be the long term answer but it does help to prove that it is histamine causing the itch.

    Rod

  • We cannot get an allergy to liothyronine or levothyroxine but to the fillers/binders which may be used.

    To test if it is an allergy/sensitivity try taking an anti-histamine 1 hour before. If you have a reaction it is probably either of those ingredients. Naturethroid is hypoallergenic but you may not have someone to prescribe for you. They may do if you are sensitive.

  • When I first started on thyroid medication and T4 did nothing for me I was putvon T3. The effect on my overall health was magical, but I developed a strange form of arthritis and was unable to raise my arms above my shoulders within days. It was definitely the T3. Although the T3 itself is fine, the process of producing a synthetic chemical inevitably causes the creation of traces of contamination. In the end it was concluded that I was reacting to a contaminant. I am fine on NDT and never have problems with fillers.

    If you are benefitting from the T3 apart from the itching then NDT is the way forward.

  • Thanks for the advice guys. Stopped taking Thybon for a while and the itching went away. Now I've re-commenced, it's back with a vengeance. Visiting my doc next Wed. Going to ask him about other options. I must be intolerant to a filler that's used in both Cynomel and Thybon. Does anyone know:

    Where I could find a list of fillers for Cynomel and Thybon? Or is anyone using compound T3?

    Are there any other T3-only medications that contain no fillers? I've seen that Triyotex is in capsule form (I'm wondering if that means that it's without fillers)?

    Thanks again.

You may also like...